MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR SHAFT PLATE, CURVED, 12 HOLES, 249 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR SHAFT PLATE, CURVED, 12 HOLES, 249 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Adhesion(s) (1695); Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the plate broke due to patient non-compliance with the recommendations.Event happened when patient was walking.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2 ¿ foreign ¿ poland investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The following sections were updated: b4, b5, d2, g1, g3, g6, h1, h2, h6, h10.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right total hip arthroplasty with lateral femoral plate and screw fixation device.Subsequently, the plate broke due to the patient's non-compliance with the recommendations.The event happened when the patient was walking.X-rays taken two months post-implantation demonstrated intact hardware with fracture extension to the greater trochanter with subsequent fracture of the mid aspect of the lateral femoral plate fixation device observed in an x-ray taken four months later.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified several scratches on the bone facing and especially on the non-bone facing side of the plate.The plate has fractured into two fragments, approximately halfway of the total length of the plate.The fracture of the plate is located through a screw hole.On the fracture surfaces of the plate, beach marks are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are polished areas and some scratches, most probably due to contact between the parts after the fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Device is used for treatment.Radiographs were provided and reviewed by a radiologist.Two views right femur dated (b)(6) 2023 demonstrated a right total hip arthroplasty in place with radiolucent acetabular cup and comminuted fracture of the femoral diaphysis.Overall size and fit of the implants was appropriate on (b)(6) 2023, with normal alignment, however mild osteopenia appeared to be present.Lateral formal plate and screw fixation device with one proximal cerclage wire.Subcutaneous emphysema and surgical skin staples suggest recent placement.Two views right femur dated (b)(6) 2023 demonstrates intact hardware with radiolucent fracture lines along a comminuted fracture of the femoral diaphysis.A possible newly identified fracture extension into the greater trochanter was noted.Two views of the right femur from a ct scan scout dated (b)(6) demonstrate fractured lateral femoral plate and screw fixation device along its middle aspect.Right total hip arthroplasty with lateral femoral plate and screw fixation device.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB, FEMUR SHAFT PLATE, CURVED, 12 HOLES, 249 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17253793
Report Number0009613350-2023-00358
Device Sequence Number3480600
Product Code HRS
UDI-Device Identifier00889024297661
UDI-Public(01)00889024297661(11)211026(10)3087052
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03265.012
Device Lot Number3087052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/10/2023
07/27/2023
10/27/2023
Initial Report FDA Received Date07/04/2023
Supplement Report FDA Received Date08/07/2023
08/23/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight60 KG